Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 211, NWS Atlanta, GA

May 21, 20254 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 21, 2025, 2:58 AM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2025, 2:58 AM EDT (06:58 UTC)
Expired
May 21, 2025, 3:30 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clayton County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WUUS52 KFFC 210658
SVRFFC
GAC063-113-121-151-210730-
/O.NEW.KFFC.SV.W.0211.250521T0658Z-250521T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
258 AM EDT Wed May 21 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northern Fayette County in north central Georgia...
  Western Henry County in north central Georgia...
  Central Clayton County in north central Georgia...
  South central Fulton County in north central Georgia...

* Until 330 AM EDT.

* At 258 AM EDT, a severe thunderstorm was located over Sandy Creek,
  or near Fayetteville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McDonough, Fayetteville, Jonesboro, City of South Fulton, Peachtree
  City, Stockbridge, Union City, Riverdale, Fairburn, Hampton,
  Tyrone, Morrow, Lovejoy, Lake Spivey, Blacksville, Bonanza, Atlanta
  Motor Speedway, Jw Smith Reservoir, Flippen, and Sandy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3356 8462 3358 8417 3346 8410 3335 8423
      3344 8462 3348 8462 3350 8461 3351 8463
TIME...MOT...LOC 0658Z 270DEG 27KT 3351 8452 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
4 follow-up statements
257 
WWUS52 KFFC 210703
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
303 AM EDT Wed May 21 2025

GAC063-113-121-151-210730-
/O.CON.KFFC.SV.W.0211.000000T0000Z-250521T0730Z/
Fayette GA-Henry GA-Clayton GA-Fulton GA-
303 AM EDT Wed May 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR NORTHERN FAYETTE...WESTERN HENRY...CENTRAL CLAYTON AND SOUTH
CENTRAL FULTON COUNTIES...

At 302 AM EDT, a severe thunderstorm was located near Fayetteville,
moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
McDonough, Fayetteville, Jonesboro, City of South Fulton, Peachtree
City, Stockbridge, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy, Lake Spivey, Blacksville, Bonanza, Atlanta Motor
Speedway, Jw Smith Reservoir, Flippen, and Sandy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3356 8462 3358 8417 3346 8410 3335 8423
      3344 8462 3348 8462 3350 8461 3351 8463
TIME...MOT...LOC 0702Z 270DEG 27KT 3351 8448 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
997 
WWUS52 KFFC 210708
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
308 AM EDT Wed May 21 2025

GAC063-113-121-151-210730-
/O.CON.KFFC.SV.W.0211.000000T0000Z-250521T0730Z/
Fayette GA-Henry GA-Clayton GA-Fulton GA-
308 AM EDT Wed May 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR NORTHERN FAYETTE...WESTERN HENRY...CENTRAL CLAYTON AND SOUTH
CENTRAL FULTON COUNTIES...

At 307 AM EDT, a severe thunderstorm was located near Riverdale, or
near Jonesboro, moving east at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
McDonough, Fayetteville, Jonesboro, City of South Fulton, Peachtree
City, Stockbridge, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy, Lake Spivey, Blacksville, Bonanza, Atlanta Motor
Speedway, Jw Smith Reservoir, Flippen, and Sandy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3356 8462 3358 8417 3346 8410 3335 8423
      3344 8462 3348 8462 3350 8461 3351 8463
TIME...MOT...LOC 0707Z 270DEG 27KT 3351 8443 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
413 
WWUS52 KFFC 210714
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
314 AM EDT Wed May 21 2025

GAC121-210724-
/O.CAN.KFFC.SV.W.0211.000000T0000Z-250521T0730Z/
Fulton GA-
314 AM EDT Wed May 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3355 8443 3358 8417 3346 8410 3335 8423
      3341 8446
TIME...MOT...LOC 0714Z 270DEG 27KT 3351 8436 

$$

GAC063-113-151-210730-
/O.CON.KFFC.SV.W.0211.000000T0000Z-250521T0730Z/
Fayette GA-Henry GA-Clayton GA-
314 AM EDT Wed May 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR NORTHEASTERN FAYETTE...WESTERN HENRY AND CENTRAL CLAYTON
COUNTIES...

At 314 AM EDT, a severe thunderstorm was located over Jonesboro,
moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McDonough, Fayetteville, Jonesboro, Stockbridge, Riverdale, Hampton,
Lovejoy, Lake Spivey, Blacksville, Bonanza, Atlanta Motor Speedway,
Jw Smith Reservoir, Flippen, Eagles Landing, and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8443 3358 8417 3346 8410 3335 8423
      3341 8446
TIME...MOT...LOC 0714Z 270DEG 27KT 3351 8436 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
927 
WWUS52 KFFC 210727
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
327 AM EDT Wed May 21 2025

GAC063-113-151-210737-
/O.EXP.KFFC.SV.W.0211.000000T0000Z-250521T0730Z/
Fayette GA-Henry GA-Clayton GA-
327 AM EDT Wed May 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE...WESTERN
HENRY AND CENTRAL CLAYTON COUNTIES WILL EXPIRE AT 330 AM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Remember, a Severe Thunderstorm Warning still remains in effect for
Henry County.

&&

LAT...LON 3355 8443 3358 8417 3346 8410 3335 8423
      3341 8446
TIME...MOT...LOC 0727Z 270DEG 27KT 3351 8425 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:36 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 21, 1:36 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
136 AM EDT Wed May 21 2025

...New 06Z Aviation Discussion...

.UPDATE...
Issued at 912 PM EDT Tue May 20 2025

As of this update, storms ahead of the main frontal boundary have
begun to move into far northwestern GA (Dade/Walker Co.). A
Tornado Watch remains in effect until 10PM for these areas and 2AM
for the remainder of North GA (from Whitfield to Union counties down
to Forsyth and back to Bartow counties). We have been closely
monitoring storms moving in from northern Alabama as several have
a history of producing large hail and tornadoes. In our
northwestern counties - MUCAPE on the order of 1500-2000 J/kg,
0-6km shear of 40-50kts, 0-3km helicity of ~200 m2/s2 and upper
support from the shortwave swinging through the TN/Ohio Valley
will continue to support the supercell structures we're currently
seeing move through North AL into NW GA. Our focus will then turn
to the activity moving through Central AL which will into the
western portions of our area overnight. It is anticipated that the
activity will become more of a broken line of storms as it pushes
through the remainder of the forecast area. We will definitely be
monitoring trends over the next several hours in the event the
Tornado Watch needs to be extended further south and east but it
does still appear that the severe weather threat overall becomes
more isolated in nature as the night goes on given lessening
instability and upper level supper lifts northeast.

&&

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 156 PM EDT Tue May 20 2025

Key Messages:

 - Severe thunderstorms are expected in northwest Georgia between
   7 PM this evening and 2 AM Wednesday.

 - Damaging winds of 50 to 70 mph are the main threat, but an
   isolated tornado or burst of large hail are also possible.

 - Storm intensity should decrease as storms move into central
   Georgia after 2 AM, though and isolated severe threat will
   remain.

Severe Weather Potential Along & North of Interstate 85:

A cold front and an upper level shortwave will provide the necessary
lift for thunderstorms in northern Georgia this evening and tonight.
Instability for the storms to work with should decrease as they
advance eastward out of Alabama, but the 1000-2000 J/kg of MUCAPE
indicated by the 12Z HREF should be more than sufficient to maintain
convective intensity north of Interstate 85. Shear does't look like
and issue, with mean 0-6 km shear values in the CAM guidance
hovering between 40 and 50 kts. Forecast soundings continue to prog
sufficient low level hodograph curvature to support a risk for
tornadoes, with that risk increasing as you move northward from
Interstate 85. The primary challenge in the forecast is determining
the storm mode for northwest Georgia. Most of the guidance suggests
a broken line of thunderstorms, but there is some potential for
isolated supercells either ahead of or within this line. If
supercells occur then the tornado threat may become a more
significant concern. For now damaging wind gusts in the 50 to 70 mph
range remain the primary expected hazard for northwest Georgia.
Isolated large hail will also be possible, especially closer to the
AL/GA border. The expected storm timing remains relatively
unchanged. We expect storms to be on the doorstep of Dade County by
around 7 PM, with the severe risk peaking between 7 PM and 2 AM.
Please note that SPC has maintained and slightly expanded the
Enhanced Risk (Level 3 of 5) for severe weather with the latest
update. It now includes a portion of the Atlanta Metro.

Severe Weather Potential South of Interstate 85:

The shortwave helping to drive mid and upper level support for
thunderstorm activity will move towards the northeast early
Wednesday morning. As this occurs thunderstorm activity should
become increasing driven by cold front/cold pool interactions. This
combination may encourage storms to alight in a more east-west
direction. Leading to a less favorable alignment with the vertical
shear profile and decreasing the overall potential for damaging
winds. While instability will be favorable for continued storms
after 2 AM, it will decrease as convection moves into central
Georgia. This is evident in the CAMs, which continue to favor the
most widespread overnight thunderstorm activity along the AL/GA
border where instability is the highest. Given these considerations
the primary thunderstorm hazard as storms move south of Interstate
85 is expected to be damaging winds gusts in the 40 t0 60 mph range.

Quiet Weather Returns Wednesday:

Isolated thunderstorms may longer in central Georgia Wednesday
morning. By the afternoon the cold front should push into south
Georgia resulting in a more stable atmosphere. This will lead to dry
weather and partly cloudy skies in the afternoon. A slight reduction
in temperatures is expected behind the front, but most areas will
still see temperatures in the 80s Wednesday afternoon.

Albright

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 156 PM EDT Tue May 20 2025

At a glance:

 - Quiet start to the long term.

 - The chances for thunderstorms will return by the end of the
   weekend.

The long term picks up with a break from showers and thunderstorms
as high pressure establishes itself over the SE. Some upper level
ridging will keep the flow generally west/northwest which will bring
us a break from the humidity as well. Temps will be a few degrees
below normal and pleasantly in the upper 70s to mid 80s as you head
further south down the CWA. Dewpoints though will be limited to the
50s and even a few day in the 40s which I expect will feel lovely.

As the weekend approaches, the upper level flow shifts back to the
SW and we start to build in moisture as the next impulse pulses
through. As of now, both of the major models want to take that
system through TN limiting storm potential to northern GA, but it's
a week out and I suspect there will some variation in both location
and timing as the week unfolds. The primary concern with that system
is the potential for it to stall as a stationary front across the SE
which in turn would provide a lift source for however long it
decides to stick with us. This could present both a localized
flooding threat and the potential for severe weather along the
northern most extent of the warm sector. Lots of variables to
consider, so please continue to monitor the forecast if you have
plans early next week.

Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 131 AM EDT Wed May 21 2025

A line of SHRA/TSRA is advancing southward through the ATL metro
area and AHN. A TEMPO for TSRA is in place from 06-07Z at ATL and
06-09Z at AHN. As this line continues to move southward, it is
expected to gradually weaken and become more diffuse. Its
southward propagation has slowed from the previous update, with a
TEMPO for TSRA now being carried from 08-11Z at CSG and 09-12Z at
MCN. MVFR level clouds are anticipated behind the line of storms,
remaining in place until scattering out by 14-15Z. Conditions will
then be VFR through the remainder of the day. SW winds will shift
to NW after the frontal passage, becoming gusty at 10-15 kts with
gusts of 20-25 kts during the daytime today.

//ATL Confidence...06Z Update...
Medium confidence on the timing of TSRA in central Georgia.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  85  60  82 /  80   0   0  10
Atlanta         69  84  63  83 /  90   0   0  10
Blairsville     61  77  54  73 /  90   0   0  30
Cartersville    66  83  59  81 /  90   0   0  10
Columbus        70  89  62  88 /  70   0   0   0
Gainesville     67  82  60  79 /  80   0   0  10
Macon           70  90  62  88 /  50  10   0   0
Rome            66  82  58  80 /  90   0   0  10
Peachtree City  67  86  60  85 /  80   0   0   0
Vidalia         73  91  64  89 /  10  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, May 20, 11:04 PM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1104 PM EDT Tue May 20 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1104 PM EDT Tue May 20 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of strong to severe thunderstorms will continue pushing
south and east overnight. The highest potential for severe weather
is expected along and north of Interstate 85 prior to 2 AM.
Damaging winds gusts of 50 to 70 mph are the primary expected
hazard. Isolated tornados or large hail will also remain a
possibility. A limited risk for damaging wind gusts in the 40 to
60 mph range exists for central Georgia between 2 AM and 9 AM
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms may return to north Georgia Saturday and
Sunday. Then on Memorial Day scattered thunderstorms are expected.
At this time the risk for severe weather over the holiday weekend
remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, May 21, 2:03 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
203 AM EDT Wed May 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Flash Flood      Buckhead                33.84N 84.38W
05/21/2025                   Fulton             GA   Broadcast Media

            Media reports flooding underneath overpass
            in Buckhead. Car stranded.

&&
Special weather statement, May 21, 2:07 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 AM EDT Wed May 21 2025

GAZ042>044-053-054-210630-
Fayette GA-Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
207 AM EDT Wed May 21 2025

...A strong thunderstorm will impact portions of northwestern
Fayette, southeastern Carroll, southwestern Douglas, northern Coweta
and southwestern Fulton Counties through 230 AM EDT...

At 207 AM EDT, a strong thunderstorm was over Clem, or 8 miles
southeast of Carrollton, moving east at 40 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Newnan, Carrollton, City of South Fulton, Peachtree City, Fairburn,
Tyrone, Palmetto, Whitesburg, Chattahoochee Hill, Plant Yates, Byers
Crossroads, Hannah, Arnco-Sargent, Seaton Lake, Dunaway Gardens,
Clem, Cannongate, Lowell, Roscoe, and Thomas Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3346 8508 3360 8505 3358 8457 3345 8457
      3335 8466
TIME...MOT...LOC 0607Z 278DEG 34KT 3350 8498

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, May 21, 2:11 AM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
211 AM EDT Wed May 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     Tstm Wnd Dmg     2 S Taylorsville        34.06N 84.99W
05/21/2025                   Polk               GA   Emergency Mngr

            Tree reported down on a power line on
            McKelvey Dr.

&&
Special weather statement, May 21, 2:16 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
216 AM EDT Wed May 21 2025

GAZ036>039-050-051-210645-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
216 AM EDT Wed May 21 2025

...A strong thunderstorm will impact portions of eastern Oconee,
southeastern Clarke, northeastern Greene, northwestern Taliaferro,
western Wilkes and Oglethorpe Counties through 245 AM EDT...

At 216 AM EDT, a strong thunderstorm was over Barnett Shoals, or near
Watkinsville, moving east at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Watkinsville, Lexington, Crawford, Arnoldsville, Bishop, Maxeys,
Rayle, Whitehall, Athens-Clarke County, Stephens, Jacksons
Crossroads, Hutchings, Barnett Shoals, Newtown, State Botanical
Garden Of Ga, Celeste, Philomath, Vesta, Farmington, and Carters
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3373 8344 3393 8344 3396 8288 3383 8276
      3367 8286
TIME...MOT...LOC 0616Z 268DEG 43KT 3383 8331

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 21, 2:36 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 AM EDT Wed May 21 2025

GAZ044-053>055-210700-
Fayette GA-Clayton GA-Coweta GA-South Fulton GA-
236 AM EDT Wed May 21 2025

...A strong thunderstorm will impact portions of Fayette,
northeastern Coweta, southwestern Clayton and southwestern Fulton
Counties through 300 AM EDT...

At 236 AM EDT, a strong thunderstorm was over Madras, or near Newnan,
moving east at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Fayetteville, City of South Fulton, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Dunaway Gardens, Cannongate, Sandy Creek,
Roscoe, Thomas Crossroads, Madras, and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3351 8483 3352 8482 3355 8483 3357 8443
      3344 8435 3335 8450 3344 8484
TIME...MOT...LOC 0636Z 273DEG 28KT 3347 8476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 21, 2:49 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 AM EDT Wed May 21 2025

GAZ042>044-053>055-210715-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-
South Fulton GA-
249 AM EDT Wed May 21 2025

...A strong thunderstorm will impact portions of Fayette,
southeastern Carroll, southwestern Douglas, northern Coweta,
northwestern Clayton and southwestern Fulton Counties through 315 AM
EDT...

At 249 AM EDT, a strong thunderstorm was near Whitesburg, or 8 miles
southeast of Carrollton, moving east at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Carrollton, Fayetteville, City of South Fulton, Peachtree
City, Union City, Riverdale, Fairburn, Tyrone, Palmetto, Senoia,
Whitesburg, Sharpsburg, Turin, Chattahoochee Hill, East Newnan, Plant
Yates, Starrs Mill, Seaton Lake, and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3346 8510 3364 8501 3359 8441 3327 8449
TIME...MOT...LOC 0649Z 278DEG 40KT 3349 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:47 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
May 20, 9:13 PM EDTTornado WarningFFCDade, Walker36 min
May 20, 9:30 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield45 min
May 20, 9:57 PM EDTTornado WarningFFCCatoosa, Murray, Walker, Whitfield48 min
May 20, 10:06 PM EDTTornado WarningFFCChattooga, Dade, Walker39 min
May 20, 10:31 PM EDTTornado WarningFFCGilmer, Murray, Whitfield20 min
May 20, 10:37 PM EDTTornado WarningFFCChattooga, Floyd, Gordon, Walker, Whitfield26 min
May 20, 10:37 PM EDTTornado WarningFFCChattooga, Floyd, Gordon, Walker, Whitfield42 min
May 20, 10:40 PM EDTTornado WarningFFCChattooga, Walker50 min
May 20, 10:50 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray24 min
May 20, 10:57 PM EDTSpecial Weather StatementFFCFannin48 min
May 20, 11:04 PM EDTTornado WarningFFCChattooga, Floyd41 min
May 20, 11:13 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon, Murray47 min
May 20, 11:15 PM EDTTornado WarningFFCChattooga, Floyd, Gordon45 min
May 20, 11:39 PM EDTTornado WarningFFCGordon36 min
May 20, 11:49 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Floyd, Gordon, Paulding and 2 more41 min
May 20, 11:54 PM EDTTornado WarningFFCBartow, Cherokee, Gordon, Pickens21 min
May 21, 12:12 AM EDTSpecial Weather StatementFFCTowns33 min
May 21, 12:19 AM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Dawson, DeKalb, Forsyth, Fulton and 4 more41 min
May 21, 12:25 AM EDTFlash Flood WarningFFCFloyd2 hr
May 21, 12:34 AM EDTSevere Thunderstorm WarningFFCHaralson41 min
May 21, 12:50 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Cobb, DeKalb, Forsyth, Fulton and 3 more19 min
May 21, 1:00 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding26 min
May 21, 1:05 AM EDTSpecial Weather StatementFFCFulton25 min
May 21, 1:08 AM EDTSpecial Weather StatementFFCBarrow, DeKalb, Fulton, Gwinnett, Jackson37 min
May 21, 1:10 AM EDTSevere Thunderstorm WarningFFCCarroll, Haralson27 min
May 21, 1:19 AM EDTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Douglas, Gwinnett, Oconee and 2 more26 min
May 21, 1:26 AM EDTSpecial Weather StatementFFCDouglas, Fulton34 min
May 21, 1:36 AM EDTSevere Thunderstorm WarningFFCCarroll39 min
May 21, 1:48 AM EDTFlash Flood WarningFFCCobb, DeKalb, Douglas, Fulton, Gwinnett, Paulding4 hr
May 21, 2:07 AM EDTSpecial Weather StatementFFCCoweta23 min
May 21, 2:16 AM EDTSpecial Weather StatementFFCOconee, Oglethorpe29 min
May 21, 2:36 AM EDTSpecial Weather StatementFFCFayette24 min
May 21, 2:49 AM EDTSpecial Weather StatementFFCFayette26 min
May 21, 3:15 AM EDTSpecial Weather StatementFFCFayette, Henry, Spalding30 min
May 21, 3:26 AM EDTSevere Thunderstorm WarningFFCButts, Clayton, Henry, Newton34 min
May 21, 3:36 AM EDTSpecial Weather StatementFFCButts, Spalding24 min
May 21, 3:42 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Jones, Monroe, Spalding33 min
May 21, 3:45 AM EDTTornado WarningFFCButts, Henry, Jasper, Monroe, Spalding30 min
May 21, 3:57 AM EDTTornado Warning Tornado observedFFCButts, Jasper18 min
May 21, 4:09 AM EDTTornado WarningFFCButts, Jasper15 min
May 21, 4:20 AM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren40 min
May 21, 4:43 AM EDTSpecial Weather StatementFFCJefferson32 min
May 21, 7:09 AM EDTSpecial Weather StatementFFCSumter36 min
May 21, 7:38 AM EDTSpecial Weather StatementFFCWebster37 min
May 21, 7:52 AM EDTSpecial Weather StatementFFCBleckley, Houston23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.